Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 139, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 6, 2012, 4:10 PM CDT for Montgomery County, Tennessee. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2012, 4:10 PM CDT (21:10 UTC)
- Expired
- May 6, 2012, 4:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Montgomery County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 4:11 PM CDT | HAIL 0.88 | Clarksville, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.2 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1612 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
602 WUUS54 KOHX 062110 SVROHX TNC125-062145- /O.NEW.KOHX.SV.W.0139.120506T2110Z-120506T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 410 PM CDT SUN MAY 6 2012 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MONTGOMERY COUNTY IN MIDDLE TENNESSEE... * UNTIL 445 PM CDT * AT 406 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL. THE STORM WAS NEAR CLARKSVILLE...MOVING SOUTH AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLARKSVILLE PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS. && LAT...LON 3647 8719 3645 8749 3665 8749 3665 8726 TIME...MOT...LOC 2110Z 351DEG 3KT 3658 8736 $$ TB12
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:52 PM CDT, 18 minutes earlier.
Area forecast discussion, May 6, 3:52 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 352 PM CDT SUN MAY 6 2012 .SHORT TERM (THRU TUE)... ANOTHER MCS/MCV TYPE SYSTEM MOVED SOUTH OVR MID TN THIS MORNING TO NEAR THE GULF COAST THIS AFTN. THE STALLED FRONT IN WEST MID TN HAS DRIFTED EAST BUT IS MORE DIFFUSE...WITH SOME AREAS OF MODERATE DESTAB DRIVING ISOLATED ACTIVITY. MOST OF THE MODEL INSTAB THIS EVENING IS ALIGNED NEAR THE FRONT FM I-65 WEST...WITH ISO-SCT STORMS EXPECTED. STORM MOTION IS SOUTH AS PER CORFIDI VECTORS. SFC LOW PRES WL GET BETTER ORGANIZED IN MO-IL TNGT WHERE MOST OF THE STORM ACTIVITY WL BE. THE QUASI-STATIONARY FRONT IN WEST MID TN WL LIFT NORTH AS A WARM FRONT OVERNIGHT. WL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS OVERNIGHT. MON-MON NGT...SFC LOW PRES/COLD FRONT WL APPROACH FM THE NORTHWEST IN THE AFTN. THE CHANCE OF SHOWERS AND THUNDERSTORMS WL INCREASE TO LKLY WEST OF THE PLATEAU. SPC HAS A SLIGHT RISK OF SEVERE WEATHER ACROSS MOST OF THE AREA MON-MON NGT. H8 WINDS AHEAD OF THE FRONT ARE NOT PARTICULARILY STRONG...WITH WEAK SHEAR. IF A LINE OF STORMS DEVELOPS DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE...MAINLY MON AFTN-EVE. THE COLD FRONT SHOULD CROSS THE AREA TUE MORNING...WITH LINGERING SHOWERS ACROSS THE REGION .LONG TERM (WED-SAT)... MODELS CONTINUE TO SHOW MUCH IMPROVED WEATHER WED-FRI. WL CONTINUE THE TREND INTO SAT. TEMPS DURING THE PERIOD WL PROBABLY DIP BELOW NORMAL WED-THU...TO NEAR NORMAL FRI. WARMER TEMPS AND MORE MOISTURE NEXT WEEKEND...WITH A CHANCE OF SHOWERS. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 67 86 64 78 / 20 70 80 50 CLARKSVILLE 65 85 63 76 / 20 70 80 20 CROSSVILLE 61 80 61 76 / 20 40 70 60 COLUMBIA 67 86 64 78 / 30 70 70 40 LAWRENCEBURG 63 86 63 79 / 30 70 70 40 WAVERLY 66 86 64 76 / 30 70 70 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, May 6, 5:24 AM CDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 524 AM CDT SUN MAY 6 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-071030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 524 AM CDT SUN MAY 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT WITH A WEAK SURFACE BOUNDARY REMAINING OVER THE AREA...ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. STORMS MAY PRODUCE HAIL UP TO ONE INCH AND GUSTY TO DAMAGING WIND. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE TENNESSEE LATER MONDAY INTO EARLY TUESDAY AS A COLD FRONT MOVES INTO THE REGION. SEVERE STORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 07
In the hours before
Special weather statement, May 6, 3:51 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
351 PM CDT SUN MAY 6 2012
TNZ005-006-062115-
MONTGOMERY-STEWART-
351 PM CDT SUN MAY 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY AND STEWART
COUNTIES...
AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF FORT CAMPBELL NORTH...MOVING
SOUTHWEST AT 5 MPH.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. AN
OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKE WILL ALSO BE POSSIBLE.
LAT...LON 3665 8731 3636 8726 3637 8759 3654 8771
3664 8764
TB12The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 12:48 AM CDT | Special Weather Statement | OHX | Benton, Houston, Humphreys, Perry, Stewart | 57 min |
| May 6, 1:53 AM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys | 48 min |
| May 6, 1:56 AM CDT | Severe Thunderstorm Warning | OHX | Houston, Stewart | 27 min |
| May 6, 2:32 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery | 28 min |
| May 6, 3:06 AM CDT | Special Weather Statement | OHX | Bedford, Benton, Cheatham, Davidson, Dickson, Hickman and 15 more | 54 min |
| May 6, 4:50 AM CDT | Special Weather Statement | OHX | Bedford, Cannon, Coffee, Giles, Hickman, Lawrence and 6 more | 55 min |
| May 6, 5:39 AM CDT | Special Weather Statement | OHX | Stewart | 66 min |
| May 6, 3:51 PM CDT | Special Weather Statement | OHX | Montgomery | 24 min |
| May 6, 4:16 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 29 min |
| May 6, 4:22 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Rutherford | 23 min |
| May 6, 4:34 PM CDT | Special Weather Statement | OHX | Williamson | 26 min |
| May 6, 4:40 PM CDT | Special Weather Statement | OHX | Robertson | 35 min |
| May 6, 4:51 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Montgomery, Stewart | 24 min |
| May 6, 4:54 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner | 36 min |
| May 6, 4:57 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 33 min |
| May 6, 5:03 PM CDT | Special Weather Statement | OHX | Rutherford | 57 min |
| May 6, 5:22 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 23 min |
| May 6, 5:28 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 32 min |
| May 6, 5:45 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 30 min |
| May 6, 5:58 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Williamson | 32 min |
| May 6, 6:48 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 27 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.